Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the Galois closure for torsors


Author: Marco A. Garuti
Journal: Proc. Amer. Math. Soc. 137 (2009), 3575-3583
MSC (2000): Primary 14L15, 14F20
DOI: https://doi.org/10.1090/S0002-9939-09-09997-3
Published electronically: June 25, 2009
MathSciNet review: 2529863
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a tower of torsors under affine group schemes can be dominated by a torsor. Moreover, if the base is the spectrum of a field and the structure group schemes are finite, the tower can be dominated by a finite torsor.

As an application, we show that if $ X$ is a torsor under a finite group scheme $ G$ over a scheme $ S$ which has a fundamental group scheme, then $ X$ has a fundamental group scheme too and that this group $ \boldsymbol{\pi}(X)$ identifies with the kernel of the map $ \boldsymbol{\pi}(S)\to G$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14L15, 14F20

Retrieve articles in all journals with MSC (2000): 14L15, 14F20


Additional Information

Marco A. Garuti
Affiliation: Dipartimento di Matematica Pura ed Applicata, Università degli Studi di Padova, Via Trieste 63, 35121, Padova, Italy
Email: mgaruti@math.unipd.it

DOI: https://doi.org/10.1090/S0002-9939-09-09997-3
Received by editor(s): February 14, 2008
Received by editor(s) in revised form: October 29, 2008
Published electronically: June 25, 2009
Communicated by: Ted Chinburg
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society